How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor
Category: OB GYN
Satisfied Customers: 64039
Experience:  MBBS, MS. Deal with women related all surgical problems including genito-urinary and breast surgery.
5625079
Type Your OB GYN Question Here...
Dr. Arun Phophalia is online now

Are you a gynaecologist? If so, I am 45 and have been taking

Customer Question

Are you a gynaecologist?If so, I am 45 and have been taking the emergency contraceptive pill frequently over the last 5 months. My period have come on time at 28 days. However, when I took it last month in my July period came day 24 which is 5 days early. I have not taken it since and my period has come day 24 which is 4 days early. What could this be due to?
Submitted: 7 days ago.
Category: OB GYN
Expert:  Dr. Arun Phophalia replied 7 days ago.

Welcome to Just Answer.

Answers here are for education and information.

I will respond shortly with an answer or further information request.

Expert:  Dr. Arun Phophalia replied 7 days ago.


Thanks for the question.

I am writing the answer for you and will get back to you in 3-5 minutes.

Unless you wish to speak in person, you can ignore the request for a phone call automatically generated by the website, not by me.

Thank you.

Expert:  Dr. Arun Phophalia replied 7 days ago.

An emergency pill is a high dose of hormones.

It can disturb the period cycle and early or delay in the period is a known adverse effect.

I would be happy to assist you further if you need more information.
Thanks for using JustAnswer.

Customer: replied 7 days ago.
Thanks but does continue to effect cycle even when I took last one in July and have a period since ?
Expert:  Dr. Arun Phophalia replied 7 days ago.

Yes. It can affect 2 cycles and sometimes even more.

Customer: replied 7 days ago.
Are you a gynaecologist? So if I’ve had 5 emergency contraceptive over last 5 months will impact? Is this perimenapouse?
Customer: replied 7 days ago.
Are you able to respond
Expert:  Dr. Arun Phophalia replied 7 days ago.
I am a gyne-urologist.

Whenever emergency contraception is taken; it may affect the internal milieu of the hormones.

Sorry for the delay. I had to go for a minor surgical procedure.


Customer: replied 7 days ago.
this disturbance to my cycle could be the frequent use of emergency contraceptive? Not perimenapousal?
Expert:  Dr. Arun Phophalia replied 7 days ago.

Not perimenopause.

Emergency contraceptive is the culprit as mentioned earlier.

Customer: replied 7 days ago.
Only reason I ask is because I’m 45.I know I’ve used emergency contraceptive 5 times in the last 5 months. My July period came early following use. My august period has come early I have not used it. Is the caause
Expert:  Dr. Arun Phophalia replied 7 days ago.

Yes, it is the cause.

You may get hormonal blood work which will rule out perimenopause.

Customer: replied 7 days ago.
Blood test from my doctor?
Expert:  Dr. Arun Phophalia replied 7 days ago.

Yes.

Customer: replied 7 days ago.
Is that definite indicator? Is 45 when your periods change?
Expert:  Dr. Arun Phophalia replied 6 days ago.

Periods can change anytime after 40.

Symptoms cannot diagnose perimenopause.

It can only be done by blood work for the hormones.

Customer: replied 6 days ago.
This is the first time my periods have come early
Expert:  Dr. Arun Phophalia replied 6 days ago.

Okay.